Q & A with Bernie – September 22, 2014

Question for Bernie:

I just had my first R-CHOP today for aggressive diffuse B cell non-Hodgkin’s lymphoma, and was hoping to find ways to enhance the effectiveness of the chemo. I am not finding info easily. I have been advised to take L-glutamine, do ozone ear insufflation and steam, colloidal and gold /silver homeopathy.

I want to see if there are any ways to increase the absorption of my chemo by the lymphoma. I don’t want to counteract the chemo, so I know for instance that large doses of Vitamin C will actually reduce the amount of chemo that will hit the cancer.

Thanks for any advice.

Bernie’s Answer

Cancer cells thrive on sugar, so reduce the sugar content in your diet.  Read labels carefully as often there is “hidden” sugar in products.  Learn the different chemical names for sugar so you recognize them when you see them on a label or list of ingredients.

Ask your doctor to prescribe the medication metformin for you and take two a day.

Reduce your calorie intake by ½, and fast three days before the day of chemo, and one day after you get chemo. By doing this, your body will revise its metabolic rate while cancer cells can’t, and so the cancer cells will absorb more of the chemo.

Also, an herb like curcumin helps, too, as it is a very effective, safe anti-inflammatory.

See a naturopathic physician to help you with nutrition and supplements.

Peace,
Bernie

Question for Bernie

I was diagnosed with Stage 3b lung cancer (lung tumor plus lymph node damage). Both of these findings are on the right side of chest.

I was made aware of the book entitled Getting Well Again, by O. Carl Simonton M.D., and reading his books introduced me to your work. Since then, I have read several of your books and have committed myself to follow your philosophy. That is, I’ve resolved to be positive and practice imagery and visualization to have my mind/body help me to fight against this diagnosis.

I felt I was doing quite well with this approach, however last week, after I had completed six days of both chemo and radiation, my radiation oncologist met with me.  She immediately asked me how I was doing, and I immediately said, in a very upbeat manner, that I was “doing fine.” Unfortunately her immediate response was, “Well it is early yet,” then went on to tell me how difficult it was to design the radiation pattern because of the tumor position and lymph node position.

She also went on to tell me that when we complete the remaining 24 radiation treatments plus six chemo sessions, we will be re-doing the CAT scan, MRI, etc. to see if the cancer has gone to my brain. My point is that I came into the meeting with her in a positive manner feeling that I was handling the situation well, and I was optimistic that the results would be good after the treatment. However within a span of about 10 minutes, she had me go from being very optimistic to visualizing that the cancer is in my brain. I left that meeting feeling very discouraged and disheartened.

I meet again with her next week, and I strongly feel I need to tell her how she made me feel. Can you give me some advice on how I can approach the subject with her?  I would like to have my meeting with her end with a HUG; however I sense she is very technically competent but not so sensitive to feelings.

Thanking you in advance for your advice.

Bernie’s Answer

Yes, it is important for you to tell her how her words made you feel, but don’t do it in a criticizing style, implying that it was wrong for her to tell you about the plan and the potential for brain metastasis. Just tell her how you felt because of her words.  If she apologizes, it is okay to stick with her.  But, if she makes excuses or blames you, get another doctor to replace her.

The best doctors are criticized by patients, nurses, and families; these doctors accept that criticism because they want to improve and learn from their mistakes.  Those who don’t listen or make excuses choose to not hear criticism because they don’t accept it.  They don’t understand that the criticism is like a coach who tries to help you be a better person and perform better at what you do.  You can mention that, too, or show her my email.

Peace,
Bernie

Question for Bernie

Thank you so much for providing me a real answer to my specific question.

Are you suggesting a water-only fast three days before and one day after? I have to take prednisone the day after chemo so fasting that day would be difficult. Any suggestions?

Is there a specific diet you recommend? I was looking for a way to use glucose to throw the cancer off balance. This sounds brilliant.

I am fortunate to be under the care of a doctor who has prescribed a homeopathic and Ayurveda program for me. I believe my doctor and Dr. Weil have collaborated in the past. I will return to my doctor after my treatments for a full Panchakarma and rejuvenation program.

Thank you again for your generosity.

Bernie’s Answer

I’m not recommending a water-only fast, but cut calories to around 900 for the day.  A

Vegetarian diet good one to follow.

Remember, do not do it to avoid dying.  Do it to enjoy the journey of life.  In heaven the bitterest people are the vegetarians, the meditating, and the joggers who wish they had spent more time having fun and trying a few different foods.

And speaking of humor, be sure to add a lot of that to your healing journey—every day give your immune system a big boost with several good laughs.

Peace,
Bernie

Share

Related posts:

  1. Q & A with Bernie – September 8, 2014
  2. Q & A with Bernie – September 15, 2014
  3. Q & A with Bernie – April 28, 2014
  4. Q & A with Bernie – May 19, 2014
  5. Q & A with Bernie – June 2, 2014
This entry was posted in Mind / Body Medicine, Q & A with Bernie, Relationships and tagged , , , , , , , . Bookmark the permalink.

Leave a Reply

Your email address will not be published. Required fields are marked *

*

You may use these HTML tags and attributes: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>